MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Insert (1316); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, coil and introducer sheath were returned for this complaint.Visual inspection revealed that the coil and pusher wire arms were not interlocked.The twist lock of the introducer sheath had been opened.The coil main was returned kinked and stretched.The pusher wire was found kinked.Functional inspection was performed and revealed that the pusher wire was advanced through the introducer sheath without problems, no resistance was felt.Microscopic inspection of the pusher wire was performed and observed that the proximal end has a smooth surface.The interlocking arm was inspected and no anomalies were noted.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies were noted.The coil main was found kinked and stretched.Dimensional inspection of the pusher wire that could be measured were performed and were within specifications.Dimensional inspection of the zap tip outer diameter (od), primary coil od of the main coil were performed and were within specifications.Dimensional inspection of the number of coil fiber bundles was performed and revealed that there were lacking fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 09oct2019.It was reported that there was resistance in advancing the coil.The target lesion was located in the internal carotid artery.A 5mmx8cm interlock was selected for use.During procedure, high resistance was felt upon advancing the coil into the lesion and failed to deploy.The coil was then removed together with the catheter from the patient's body, however, it was damaged upon withdrawal.The procedure was completed with another of the same device.No complications reported and patient was stable.However, device analysis revealed missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9262481
Report Number2134265-2019-13265
Device Sequence Number11365001
Product Code KRD
UDI-Device Identifier08714729764977
UDI-Public08714729764977
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022335270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight56